November  2016, 15(6): 2059-2074. doi: 10.3934/cpaa.2016027

On the Hardy-Littlewood-Sobolev type systems

1. 

Department of Applied Mathematics, University of Colorado at Boulder, Colorado

2. 

Department of Mathematics, INS and MOE-LSC, Shanghai Jiao Tong University, Shanghai, China

3. 

Department of Applied Mathematics, University of Colorado at Boulder

Received  October 2015 Revised  June 2016 Published  September 2016

In this paper, we study some qualitative properties of Hardy-Littlewood-Sobolev type systems. The HLS type systems are categorized into three cases: critical, supercritical and subcritical. The critical case, the well known original HLS system, corresponds to the Euler-Lagrange equations of the fundamental HLS inequality. In each case, we give a brief survey on some important results and useful methods. Some simplifications and extensions based on somewhat more direct and intuitive ideas are presented. Also, a few new qualitative properties are obtained and several open problems are raised for future research.
Citation: Ze Cheng, Genggeng Huang, Congming Li. On the Hardy-Littlewood-Sobolev type systems. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2059-2074. doi: 10.3934/cpaa.2016027
References:
[1]

F. Arthur, X. Yan and M. Zhao, A Liouville-type theorem for higher order elliptic systems, Disc. & Cont. Dynamics Sys., 34 (2014), 3317-3339. doi: 10.3934/dcds.2014.34.3317.

[2]

H. Berestycki, P. L. Lions and L. A. Peletier, An ODE approach to the existence of positive solutions for semi-linear problems in $R^N$, Indiana University Mathematics Journal, 30 (1981), 141-157. doi: 10.1512/iumj.1981.30.30012.

[3]

L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. Pure Appl. Math., 142 (1989), 615-622. doi: 10.1002/cpa.3160420304.

[4]

W. Chen and C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622. doi: 10.1215/S0012-7094-91-06325-8.

[5]

W. Chen, C. Li and B. Ou, Classification of solutions for a system of integral equations, Commun. in Partial Differential Equations, 30 (2005), 59-65. doi: 10.1081/PDE-200044445.

[6]

W. Chen, C. Li and B. Ou, Classification of solutions for an integral equation, Comm. Pure Appl. Math., 59 (2006), 330-343. doi: 10.1002/cpa.20116.

[7]

Z. Cheng, G. Huang and C. Li, A Liouville theorem for subcritical Lane-Emden system,, \arXiv{1412.7275}., (). 

[8]

Z. Cheng and C. Li, Shooting method with sign-changing nonlinearity, Nonlinear Analysis: Theory, Methods and Applications, 114 (2015), 2-12. doi: 10.1016/j.na.2014.10.019.

[9]

B. Gidas, W. M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $R^n$, Math. Anal. and Applications, Part A, Advances in Math. Suppl. Studies, 7A (1981), 369-402.

[10]

Y. Lei and C. Li, Sharp criteria of Liouville type for some nonlinear systems, Discrete Contin. Dyn. Syst., 36 (2016), 3277-3315. doi: 10.3934/dcds.2016.36.3277.

[11]

Y. Lei, C. Li and C. Ma, Asymptotic radial symmetry and growth estimates of positive solutions to the weighted HLS system, Calc. Var. of Partial Differential Equations, 45 (2012), 43-61. doi: 10.1007/s00526-011-0450-7.

[12]

C. Li and J. Villaver, Existence of positive solutions to semilinear elliptic systems with supercritical growth, Comm. in Partial Differential Equation, 41 (2016), 1029-1039. doi: 10.1080/03605302.2016.1190376.

[13]

E. Lieb, Sharp constants in the Hardy-Littlewood-Sobolev and related inequalities, Ann. of Math., 118 (1983), 349-374. doi: 10.2307/2007032.

[14]

J. Liu, Y. Guo and Y. Zhang, Existence of positive entire solutions for polyharmonic equations and systems, Journal of Partial Differential Equations, 19 (2006), 256.

[15]

E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in $R^N$, Quaderno Matematico, (1982), 285.

[16]

E. Mitidieri, A Rellich type identity and applications: Identity and applications, Communications in partial differential equations, 18 (1993), 125-151. doi: 10.1080/03605309308820923.

[17]

E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in $R^N$, Differ. Integral Equations, 9 (1996), 465-479.

[18]

S. Pohozaev, Eigenfunctions of the equation $\Delta u + \lambda f(u)=0$, Soviet Math. Doklady, 6 (1965), 1408-1411.

[19]

P. Polacik, P. Quittner and P. Souplet, Singularity and decay estimates in superlinear problems via Liouville-type theorems, Part I: Elliptic equations and systems, Duke Math. J., 139 (2007), 555-579. doi: 10.1215/S0012-7094-07-13935-8.

[20]

P. Pucci and J. Serrin, A general variational identity, Indiana Univ. J. Math., 35 (1986), 681-703. doi: 10.1512/iumj.1986.35.35036.

[21]

Pavol Quittner and Philippe Souplet, Superlinear Parabolic Problems: Blow-Up, Global Existence and Steady States, Springer, 2007.

[22]

J. Serrin, A symmetry problem in potential theory, Arch. Rat. Mech. Anal., 43 (1971), 304-318.

[23]

J. Serrin and H. Zou, Non-existence of positive solutions of Lane-Emden systems, Differ. Integral Equations, 9 (1996), 635-654.

[24]

J. Serrin and H. Zou, Existence of positive solutions of the Lane-Emden system, Atti Semi. Mat. Fis. Univ. Modena, 46 (1998), 369-380.

[25]

P. Souplet, The proof of the Lane-Emden conjecture in four space dimensions, Advances in Mathematics, 221 (2009), 1409-1427. doi: 10.1016/j.aim.2009.02.014.

[26]

J. Wei and X. Xu, Classification of solutions of higher order conformally invariant equations, Math. Ann., (1999), 207-228. doi: 10.1007/s002080050258.

show all references

References:
[1]

F. Arthur, X. Yan and M. Zhao, A Liouville-type theorem for higher order elliptic systems, Disc. & Cont. Dynamics Sys., 34 (2014), 3317-3339. doi: 10.3934/dcds.2014.34.3317.

[2]

H. Berestycki, P. L. Lions and L. A. Peletier, An ODE approach to the existence of positive solutions for semi-linear problems in $R^N$, Indiana University Mathematics Journal, 30 (1981), 141-157. doi: 10.1512/iumj.1981.30.30012.

[3]

L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. Pure Appl. Math., 142 (1989), 615-622. doi: 10.1002/cpa.3160420304.

[4]

W. Chen and C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622. doi: 10.1215/S0012-7094-91-06325-8.

[5]

W. Chen, C. Li and B. Ou, Classification of solutions for a system of integral equations, Commun. in Partial Differential Equations, 30 (2005), 59-65. doi: 10.1081/PDE-200044445.

[6]

W. Chen, C. Li and B. Ou, Classification of solutions for an integral equation, Comm. Pure Appl. Math., 59 (2006), 330-343. doi: 10.1002/cpa.20116.

[7]

Z. Cheng, G. Huang and C. Li, A Liouville theorem for subcritical Lane-Emden system,, \arXiv{1412.7275}., (). 

[8]

Z. Cheng and C. Li, Shooting method with sign-changing nonlinearity, Nonlinear Analysis: Theory, Methods and Applications, 114 (2015), 2-12. doi: 10.1016/j.na.2014.10.019.

[9]

B. Gidas, W. M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $R^n$, Math. Anal. and Applications, Part A, Advances in Math. Suppl. Studies, 7A (1981), 369-402.

[10]

Y. Lei and C. Li, Sharp criteria of Liouville type for some nonlinear systems, Discrete Contin. Dyn. Syst., 36 (2016), 3277-3315. doi: 10.3934/dcds.2016.36.3277.

[11]

Y. Lei, C. Li and C. Ma, Asymptotic radial symmetry and growth estimates of positive solutions to the weighted HLS system, Calc. Var. of Partial Differential Equations, 45 (2012), 43-61. doi: 10.1007/s00526-011-0450-7.

[12]

C. Li and J. Villaver, Existence of positive solutions to semilinear elliptic systems with supercritical growth, Comm. in Partial Differential Equation, 41 (2016), 1029-1039. doi: 10.1080/03605302.2016.1190376.

[13]

E. Lieb, Sharp constants in the Hardy-Littlewood-Sobolev and related inequalities, Ann. of Math., 118 (1983), 349-374. doi: 10.2307/2007032.

[14]

J. Liu, Y. Guo and Y. Zhang, Existence of positive entire solutions for polyharmonic equations and systems, Journal of Partial Differential Equations, 19 (2006), 256.

[15]

E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in $R^N$, Quaderno Matematico, (1982), 285.

[16]

E. Mitidieri, A Rellich type identity and applications: Identity and applications, Communications in partial differential equations, 18 (1993), 125-151. doi: 10.1080/03605309308820923.

[17]

E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in $R^N$, Differ. Integral Equations, 9 (1996), 465-479.

[18]

S. Pohozaev, Eigenfunctions of the equation $\Delta u + \lambda f(u)=0$, Soviet Math. Doklady, 6 (1965), 1408-1411.

[19]

P. Polacik, P. Quittner and P. Souplet, Singularity and decay estimates in superlinear problems via Liouville-type theorems, Part I: Elliptic equations and systems, Duke Math. J., 139 (2007), 555-579. doi: 10.1215/S0012-7094-07-13935-8.

[20]

P. Pucci and J. Serrin, A general variational identity, Indiana Univ. J. Math., 35 (1986), 681-703. doi: 10.1512/iumj.1986.35.35036.

[21]

Pavol Quittner and Philippe Souplet, Superlinear Parabolic Problems: Blow-Up, Global Existence and Steady States, Springer, 2007.

[22]

J. Serrin, A symmetry problem in potential theory, Arch. Rat. Mech. Anal., 43 (1971), 304-318.

[23]

J. Serrin and H. Zou, Non-existence of positive solutions of Lane-Emden systems, Differ. Integral Equations, 9 (1996), 635-654.

[24]

J. Serrin and H. Zou, Existence of positive solutions of the Lane-Emden system, Atti Semi. Mat. Fis. Univ. Modena, 46 (1998), 369-380.

[25]

P. Souplet, The proof of the Lane-Emden conjecture in four space dimensions, Advances in Mathematics, 221 (2009), 1409-1427. doi: 10.1016/j.aim.2009.02.014.

[26]

J. Wei and X. Xu, Classification of solutions of higher order conformally invariant equations, Math. Ann., (1999), 207-228. doi: 10.1007/s002080050258.

[1]

Ze Cheng, Changfeng Gui, Yeyao Hu. Existence of solutions to the supercritical Hardy-Littlewood-Sobolev system with fractional Laplacians. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1345-1358. doi: 10.3934/dcds.2019057

[2]

Genggeng Huang, Congming Li, Ximing Yin. Existence of the maximizing pair for the discrete Hardy-Littlewood-Sobolev inequality. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 935-942. doi: 10.3934/dcds.2015.35.935

[3]

Gui-Dong Li, Chun-Lei Tang. Existence of ground state solutions for Choquard equation involving the general upper critical Hardy-Littlewood-Sobolev nonlinear term. Communications on Pure and Applied Analysis, 2019, 18 (1) : 285-300. doi: 10.3934/cpaa.2019015

[4]

Xiaoqian Liu, Yutian Lei. Existence of positive solutions for integral systems of the weighted Hardy-Littlewood-Sobolev type. Discrete and Continuous Dynamical Systems, 2020, 40 (1) : 467-489. doi: 10.3934/dcds.2020018

[5]

Ze Cheng, Congming Li. An extended discrete Hardy-Littlewood-Sobolev inequality. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 1951-1959. doi: 10.3934/dcds.2014.34.1951

[6]

Lorenzo D'Ambrosio, Enzo Mitidieri. Hardy-Littlewood-Sobolev systems and related Liouville theorems. Discrete and Continuous Dynamical Systems - S, 2014, 7 (4) : 653-671. doi: 10.3934/dcdss.2014.7.653

[7]

Wenxiong Chen, Chao Jin, Congming Li, Jisun Lim. Weighted Hardy-Littlewood-Sobolev inequalities and systems of integral equations. Conference Publications, 2005, 2005 (Special) : 164-172. doi: 10.3934/proc.2005.2005.164

[8]

Xiaorong Luo, Anmin Mao, Yanbin Sang. Nonlinear Choquard equations with Hardy-Littlewood-Sobolev critical exponents. Communications on Pure and Applied Analysis, 2021, 20 (4) : 1319-1345. doi: 10.3934/cpaa.2021022

[9]

Alberto Bressan, Truyen Nguyen. Non-existence and non-uniqueness for multidimensional sticky particle systems. Kinetic and Related Models, 2014, 7 (2) : 205-218. doi: 10.3934/krm.2014.7.205

[10]

Yu Zheng, Carlos A. Santos, Zifei Shen, Minbo Yang. Least energy solutions for coupled hartree system with hardy-littlewood-sobolev critical exponents. Communications on Pure and Applied Analysis, 2020, 19 (1) : 329-369. doi: 10.3934/cpaa.2020018

[11]

Yingshu Lü, Zhongxue Lü. Some properties of solutions to the weighted Hardy-Littlewood-Sobolev type integral system. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 3791-3810. doi: 10.3934/dcds.2016.36.3791

[12]

Yutian Lei, Zhongxue Lü. Axisymmetry of locally bounded solutions to an Euler-Lagrange system of the weighted Hardy-Littlewood-Sobolev inequality. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1987-2005. doi: 10.3934/dcds.2013.33.1987

[13]

Hua Jin, Wenbin Liu, Huixing Zhang, Jianjun Zhang. Ground states of nonlinear fractional Choquard equations with Hardy-Littlewood-Sobolev critical growth. Communications on Pure and Applied Analysis, 2020, 19 (1) : 123-144. doi: 10.3934/cpaa.2020008

[14]

Jingbo Dou, Ye Li. Classification of extremal functions to logarithmic Hardy-Littlewood-Sobolev inequality on the upper half space. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 3939-3953. doi: 10.3934/dcds.2018171

[15]

Minbo Yang, Fukun Zhao, Shunneng Zhao. Classification of solutions to a nonlocal equation with doubly Hardy-Littlewood-Sobolev critical exponents. Discrete and Continuous Dynamical Systems, 2021, 41 (11) : 5209-5241. doi: 10.3934/dcds.2021074

[16]

Yingshu Lü. Symmetry and non-existence of solutions to an integral system. Communications on Pure and Applied Analysis, 2018, 17 (3) : 807-821. doi: 10.3934/cpaa.2018041

[17]

Delia Schiera. Existence and non-existence results for variational higher order elliptic systems. Discrete and Continuous Dynamical Systems, 2018, 38 (10) : 5145-5161. doi: 10.3934/dcds.2018227

[18]

Keisuke Matsuya, Tetsuji Tokihiro. Existence and non-existence of global solutions for a discrete semilinear heat equation. Discrete and Continuous Dynamical Systems, 2011, 31 (1) : 209-220. doi: 10.3934/dcds.2011.31.209

[19]

Jitsuro Sugie, Tadayuki Hara. Existence and non-existence of homoclinic trajectories of the Liénard system. Discrete and Continuous Dynamical Systems, 1996, 2 (2) : 237-254. doi: 10.3934/dcds.1996.2.237

[20]

Elias M. Guio, Ricardo Sa Earp. Existence and non-existence for a mean curvature equation in hyperbolic space. Communications on Pure and Applied Analysis, 2005, 4 (3) : 549-568. doi: 10.3934/cpaa.2005.4.549

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (94)
  • HTML views (0)
  • Cited by (9)

Other articles
by authors

[Back to Top]